How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog Veterinary
Satisfied Customers: 19010
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Veterinary Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My dog have a problem in her knee and I was at the vet

Customer Question

Hi, my dog have a problem in her knee and I was at the vet yesterday and they're prescribed deramaxx, yesterday she doesn't ate at all and today she have upset stomach. What can I do?
Submitted: 8 months ago.
Category: Dog Veterinary
Expert:  Dr. B. replied 8 months ago.

Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.

Poor lass!

Based on the signs you have reported, it sounds like she is sensitive to the Deramaxx. This can cause GI upset (nausea, appetite loss, vomiting, stomach ulcers, diarrhea) in some dogs. Therefore, we'd need to stop this medication and plan to speak to her vet about alternative options for managing her sore knee.

Otherwise, we need to see if we can settle her stomach and get her eating. To start, you can give her an OTC pet safe antacid like Pepcid (More Info/Dose @http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid) or Zantac (More Info/Dose @ http://www.petplace.com/article/drug-library/library/over-the-counter/ranitidine-hcl-zantac).. Whichever you choose, we’d give this 20 minutes before offering food to allow absorption. Of course, if you try this and find the nausea just too severe to keep it down, then that is usually a red flag that we need the local vet to bypass her mouth with injectable anti-vomiting medication.

Though if we can get her stomach upset settled with this, then we can plan to start small meals of a light/easily digestible diet. Examples you can use are cooked white rice with boiled chicken, boiled white fish, cottage cheese, scrambled eggs, or meat baby food (as long as its garlic/onion free). There are also OTC vet diets that can be used (ie Hill’s I/D or Royal Canin’s sensitivity) too. These can be fed as small frequent meals to give her stomach acid something to chew on besides her gut wall.

Overall, this sounds like a GI upset based reaction to the Deramaxx. So, it will need to be stopped and we'd want to start countering its effects with the above. Of course, if she doesn't settle with the above, has any belly pain, paling gums, black stools (a sign of bleeding in the stomach) or vomiting with brown/bloody portions then we'd need to ring her vet about gut safe alternative pain relief but also gastroprotectants and injectable anti-nausea medication to settle this for her.

Kind regards,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

If you have any other questions, please ask me – I’ll be happy to respond. **Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Customer: replied 8 months ago.
Ok thanks
Expert:  Dr. B. replied 8 months ago.

You are very welcome, my dear.

Best wishes,

Dr. B.

----------------------------------------------------------------------------------------------------------------------------------------

**Afterwards, I would be grateful if you would rate my service by clicking on the "Rate my Expert' button at the top of the page as this is the only way I am credited for helping you. Thank you for your feedback!: )

Expert:  Dr. B. replied 8 months ago.
Hi Yamirah,

I'm just following up on our conversation about Yamirah Echevarria. How is everything going?

nekovet